Methotrexate Increase 😯

Well, had rheumy appointment today.. again. Consultant had upped my mx dose to 20mg even though I didn't really want it. Rheumy nurse wanted me to stuck with 15mg and add fluxy flexy sulfy something or other 😂

Had another steroid injection (thought we could only have 3 in a year??) This is my 4th. But hey I'm not complaining! Just got to see gp about OA and tendinitis. When will it ever end?! 😣

4 Replies

oldestnewest
  • Sulfasalazine maybe? Anyway, I hope the increase in MTX helps, I'm trying to get up to 20mg but my Rheumy agreed to do it in increments so from my normal 15mg to 17.5mg as I have history of my liver reacting to going from 15mg to 20mg. You'll be having more regular blood monitoring so you can only see if you react to as well as I appear to be. I have one more fortnightly test then go back to monthly so hope I can stay at 17.5mg. I'm not sure why you'd not want to have an increase but it was my preference rather than introducing another med, I think 9 plus 2 prescribed vitamins/supplements is quite enough for now! My Rheumy said she'd preferred to keep me on what I react well to & tolerate when we discussed how we managed the activity in my feet so maybe yours is thinking along the same lines.

    I don't have much experience of steroid injections, only had one for trigger finger because I'm on long term low dose orally but I think much depends of how much has been given previously, not the amount of times injected. Though it probably also depends whether it's a general steroid injection or repeated injections into a specific joint. Maybe it's if the same joint is injected it's recommended no more than 3 or 4 annually, that would make sense to me. I know my dad couldn't have more than 4 in his shoulder & it got to the point that he gave up having them.

    I hope your GP can get your OA pain & tendonitis under control. That will help greatly. :)

  • I have just had my methotrexate increased from 15 to 20mg per week too. I also take sulfasalazine and hydroxychloroquine. I had next to no side effects on the original dose of MTX but suffer bad nausea and headaches with the increased dose. I have been told to try upping the folic acid from once a week to see if that helps. I'm on weekly bloods again for another 2 months. From what I have read on here, it really is trial and error, until your rheumy team hopefully find a balance of meds that work for you. All the best!

  • Thanks for the replies x

    I just didn't want an increase of nx to be honest because it makes me nauseas.. and I suppose I have read too many bad things about.

    I'm sure it'll all sort itself out soon enough. Hope you all have a pain free day xx

  • You didn't mention if you take tablets or are on injections. If you're on tablets it could be worth asking if you can change over as taking it subcutaneously it's delivered into your blood stream & not through the tum making it less likely to give you nausea. The other thing to consider is if you're taking enough folic acid, MTX depletes our folate levels leading to nausea if not enough is replaced with folic acid. We don't retain it well enough in our body to replenish what is lost ourselves so maybe your dose isn't high enough or often enough. I take 17.5mg subcut & 5mg every day except MTX day & have no nausea at all any more. Ask your Rheumy, he should be able to advise what's best for you.

You may also like...